Alert archive / Louisiana / Areal Flood Warnings in 2021
Areal Flood Warning 2, NWS Lake Charles, LA
NWS Lake Charles, LA issued this areal flood warning at Mar 23, 2021, 9:48 AM CDT for 8 parishes in Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 23, 2021, 9:48 AM CDT (14:48 UTC)
- Expired
- Mar 23, 2021, 12:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Acadia Parish, LA, Allen Parish, LA, Avoyelles Parish, LA, Calcasieu Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Jefferson Davis Parish, LA, Saint Landry Parish, LA
The radar
The Lake Charles radar (KLCH), 27 km from the middle of the area, began a volume at 14:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 2.8 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 203 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 311 m²/s²
- 0-3 km storm-relative helicity
- 359 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.9
The text
As transmitted.
399
WGUS44 KLCH 231448
FLWLCH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Lake Charles LA
948 AM CDT Tue Mar 23 2021
LAC001-003-009-019-023-039-053-097-231745-
/O.NEW.KLCH.FA.W.0002.210323T1448Z-210323T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cameron LA-Jefferson Davis LA-Evangeline LA-Acadia LA-Calcasieu LA-
Avoyelles LA-St. Landry LA-Allen LA-
948 AM CDT Tue Mar 23 2021
The National Weather Service in Lake Charles has issued a
* Flood Warning for...
North central Cameron Parish in southwestern Louisiana...
Jefferson Davis Parish in southwestern Louisiana...
Evangeline Parish in central Louisiana...
Northern Acadia Parish in southwestern Louisiana...
Eastern Calcasieu Parish in southwestern Louisiana...
Southwestern Avoyelles Parish in central Louisiana...
Central St. Landry Parish in central Louisiana...
Southeastern Allen Parish in southwestern Louisiana...
* Until 1245 PM CDT.
* At 945 AM CDT, Doppler radar estimates show as much as 6 inches of
rain has fallen over portions of southwest and south-central
Louisiana during the overnight and morning hours which has
resulted in flooding in portions of these areas. Although the
heaviest rains have now moved out of these areas, additional
rainfall amounts of one-quarter to one-half inch could aggravate
any current flooding.
* Some locations that will experience flooding include...
Lake Charles, Sulphur, Opelousas, Eunice, Jennings, Ville Platte,
Westlake, Church Point, Bunkie, Mamou, Welsh, Iowa, Kinder, Basile,
Oberlin, Iota, Elton, Fenton, Hayes and Moss Bluff.
Additional rainfall amounts of 1/4 to 1/2 inch are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3098 9214 3059 9187 2988 9323 2993 9324
2997 9327 3002 9327 3005 9329 3005 9333
3003 9333 3023 9347 3040 9317 3040 9313
3042 9313
$$
25What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this areal flood warning went out at Mar 23, 6:30 AM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Mar 23, 6:30 AM CDT, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
630 AM CDT Tue Mar 23 2021
.UPDATE...
Updated to include Allen and Evangeline parishes in the Flash
Flood Watch.
&&
.PREV DISCUSSION... /issued 526 AM CDT Tue Mar 23 2021/
DISCUSSION...
A Flash Flood Watch has been posted for south central Louisiana
this morning from Cameron parish to St Mary parish northward into
St Landry parish. Rains continue to train across southern
Louisiana from Cameron parish to Evangeline parish this morning.
Rainfall totals range from one to four inches in locations. The
next frontal system is currently to the northwest of the storms in
Louisiana and extends from west of Natchitoches in central
Louisiana southwest to west of Houston. This boundary is expected
to push the storms that are training off to the east later this
morning. Storms ending in southeast Texas and western Louisiana
during the late morning into the afternoon hours. Storms end in
south central late this afternoon. Temperatures to rebound back
into the upper 70s.
There will be a break in the rains tonight as the boundary lifts
back to the north. Skies to remain cloudy as temperatures fall
back into the lower 60s. What is left of the boundary will begin
to be the focus of the next rain event that will develop on
Wednesday into Thursday. This may bring additional rains that will
be heavy at times and may cause additional issues with flooding
in low lying areas. This mess looks to finally exit as the next
cold front pushes in. Temperatures though will moderate through
the period.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 76 58 78 66 / 80 10 60 80
LCH 78 61 80 68 / 90 10 50 60
LFT 76 64 79 69 / 90 40 70 60
BPT 78 60 79 66 / 80 10 50 50
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch until 1 PM CDT this afternoon for LAZ031>033-
041>045-052>055-073-074.
TX...None.
GM...Small Craft Advisory until 11 AM CDT this morning for GMZ435-452-
455-472-475.
Small Craft Exercise Caution from 11 AM CDT this morning through
this evening for GMZ435-452-455-472-475.
Small Craft Exercise Caution until 11 AM CDT this morning for
GMZ430-432-450-470.
&&
K. KuyperHazardous weather outlook, Mar 23, 6:21 AM CDT, 3 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 621 AM CDT Tue Mar 23 2021 LAZ027>030-TXZ180-201-215-216-259>262-241130- Vernon-Rapides-Avoyelles-Beauregard-Tyler-Hardin-Jefferson-Orange- Northern Jasper-Northern Newton-Southern Jasper-Southern Newton- 621 AM CDT Tue Mar 23 2021 This Hazardous Weather Outlook is for central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. Showers and thunderstorms today... rains will be heavy at times. This will causes some issues with minor flooding in low lying areas. Rains ending towards the late afternoon into the early evening hours. This break is expected to continue into the overnight hours before the threat slowly returns. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Showers and thunderstorms look to start during the afternoon hours on Wednesday and continue into Thursday before the next frontal system pushes the stalled frontal boundary off to the east. But this is only another quick break as showers return late on Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ031>033-041>045-052>055-073-074-241130- Allen-Evangeline-St. Landry-Calcasieu-Jefferson Davis-Acadia- Lafayette-Upper St. Martin-Vermilion-Iberia-St. Mary- Lower St. Martin-West Cameron-East Cameron- 621 AM CDT Tue Mar 23 2021 ...FLASH FLOOD WATCH IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... This Hazardous Weather Outlook is for central Louisiana, south central Louisiana and southwest Louisiana. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Showers and thunderstorms look to start during the afternoon hours on Wednesday and continue into Thursday before the next frontal system pushes the stalled frontal boundary off to the east. But this is only another quick break as showers return late on Saturday and Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ435-452-455-472-475-241130- Vermilion Bay- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 621 AM CDT Tue Mar 23 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM CDT THIS MORNING... This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The next frontal system looks to finally push the stalled front to our north off to the east late Thursday. Winds and seas are expected to remain elevated during this period. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-450-470-241130- Sabine Lake-Calcasieu Lake- Coastal waters from Cameron LA to High Island TX out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- 621 AM CDT Tue Mar 23 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. ...SMALL CRAFT SHOULD EXERCISE CAUTION IN EFFECT UNTIL 11 AM CDT THIS MORNING... Winds will begin to relax as the latest frontal boundary stalls and lifts back to the north this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The next frontal system looks to finally push the stalled front to our north off to the east late Thursday. Winds and seas are expected to remain elevated during this period. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. K. Kuyper
In the hours before
Special weather statement, Mar 23, 5:17 AM CDT, 4 hours 31 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
517 AM CDT Tue Mar 23 2021
LAZ031>033-041>043-073-074-231100-
West Cameron LA-Calcasieu LA-Acadia LA-Jefferson Davis LA-
St. Landry LA-Evangeline LA-Allen LA-East Cameron LA-
517 AM CDT Tue Mar 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CAMERON...JEFFERSON
DAVIS...EVANGELINE...NORTHERN ACADIA...CALCASIEU...CENTRAL ST. LANDRY
AND SOUTHERN ALLEN PARISHES UNTIL 600 AM CDT...
At 516 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Grand Prairie to near Mamou. Movement was
northeast at 45 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Lake Charles, Sulphur, Opelousas, Eunice, Jennings, Oakdale, Ville
Platte, Cameron, Westlake, Church Point, Mamou, Welsh, Iowa, Lake
Arthur, Kinder, Basile, Oberlin, Iota, Elton and Mermentau.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Lake Charles.
&&
LAT...LON 2979 9390 2985 9379 2997 9376 2999 9379
3001 9376 3041 9322 3040 9313 3047 9313
3100 9238 3088 9224 3085 9224 3085 9220
3059 9189 2977 9318 2976 9334 2979 9332
2980 9334 2976 9335 2975 9366 2970 9384
TIME...MOT...LOC 1016Z 236DEG 57KT 3070 9220 3008 9329
Stigger/87Special weather statement, Mar 23, 5:20 AM CDT, 4 hours 28 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
520 AM CDT Tue Mar 23 2021
TXZ180-201-259-260-231100-
Hardin TX-Northern Newton TX-Northern Jasper TX-Tyler TX-
520 AM CDT Tue Mar 23 2021
...SPECIAL WEATHER STATEMENT...
At 520 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Ebenezer to near Hardin.
Movement was east at 40 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Jasper, Woodville, Kountze, Colmesneil, Rockland, Warren, Town Bluff,
Thicket, Saratoga, Ebenezer, Fred, Wildwood, Browndell, Votaw,
Mayflower, Batson, Spurger, Harrisburg, Village Mills and Caney Head.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Lake Charles.
&&
LAT...LON 3049 9454 3079 9461 3105 9437 3111 9406
3114 9398 3115 9355 3018 9441 3021 9463
3049 9473
TIME...MOT...LOC 1020Z 273DEG 33KT 3094 9411 3020 9478
Stigger/87Local storm report, Mar 23, 5:43 AM CDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
543 AM CDT TUE MAR 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM FLASH FLOOD LAKE CHARLES 30.21N 93.20W
03/23/2021 CALCASIEU LA CO-OP OBSERVER
WATER OVER THE ROAD AT TANK FARM RD AND TANGUERAY RD
&&
K. KUYPERSpecial weather statement, Mar 23, 6:01 AM CDT, 3 hours 47 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
601 AM CDT Tue Mar 23 2021
LAZ028>033-041>043-073-074-TXZ215-216-231145-
West Cameron LA-Avoyelles LA-St. Landry LA-Evangeline LA-Allen LA-
Rapides LA-Calcasieu LA-Acadia LA-Jefferson Davis LA-Beauregard LA-
East Cameron LA-Jefferson TX-Orange TX-
601 AM CDT Tue Mar 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMERON...
SOUTHEASTERN RAPIDES...JEFFERSON DAVIS...EVANGELINE...SOUTHEASTERN
BEAUREGARD...NORTHERN ACADIA...CALCASIEU...SOUTHWESTERN AVOYELLES...
ST. LANDRY AND ALLEN PARISHES...SOUTHERN JEFFERSON AND SOUTHEASTERN
ORANGE COUNTIES UNTIL 645 AM CDT...
At 600 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Whiteville to 16 miles east of High
Island. Movement was southeast at 10 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Lake Charles, Port Arthur, Sulphur, Orange, Opelousas, Groves, Port
Neches, Eunice, Jennings, Bridge City, Oakdale, Ville Platte,
Cameron, Westlake, Church Point, Bunkie, West Orange, Mamou, Welsh
and Vinton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2969 9435 3116 9226 3086 9180 3086 9182
3065 9175 2977 9329 2980 9334 2976 9335
2975 9368 2969 9384 2980 9391 2985 9379
2998 9378 2999 9378 3000 9379 2999 9386
2968 9397 2959 9428
TIME...MOT...LOC 1100Z 328DEG 11KT 3075 9208 2961 9413
Stigger/87Local storm report, Mar 23, 8:46 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
846 AM CDT TUE MAR 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM TSTM WND DMG WASHINGTON 30.62N 92.06W
03/23/2021 ST. LANDRY LA PUBLIC
PUBLIC REPORTS A ROOF BLOWN OFF A HOME ON CHURCH ST IN
WASHINGTON.
&&
DJONESLocal storm report, Mar 23, 8:56 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
856 AM CDT TUE MAR 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM TSTM WND GST 3 SE CAMERON 29.77N 93.26W
03/23/2021 M44 MPH GMZ452 LA C-MAN STATION
CAPL1 RECORDED A WIND GUST OF 38 KNOTS.
&&
ATINGLERThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 4:32 AM CDT | Special Weather Statement | LCH | Acadia, Allen, Calcasieu, Cameron, Evangeline, Jefferson Davis and 1 more | 43 min |
| Mar 23, 5:06 AM CDT | Flash Flood Warning | LCH | Calcasieu, Jefferson Davis | 84 min |
| Mar 23, 5:08 AM CDT | Flash Flood Watch | LCH | Allen, Cameron, Evangeline, Lafayette, Saint Landry, Saint Martin | 8 hr |
| Mar 23, 5:17 AM CDT | Special Weather Statement | LCH | Acadia, Allen, Calcasieu, Cameron, Evangeline, Jefferson Davis and 1 more | 43 min |
| Mar 23, 5:45 AM CDT | Flash Flood Warning | LCH | Acadia, Allen, Calcasieu, Cameron, Evangeline, Jefferson Davis and 1 more | 2 hr |
| Mar 23, 6:01 AM CDT | Special Weather Statement | LCH | Acadia, Allen, Calcasieu, Cameron, Evangeline, Jefferson Davis and 1 more | 44 min |
| Mar 23, 6:10 AM CDT | Tornado Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis, Saint Landry | 35 min |
| Mar 23, 6:36 AM CDT | Tornado Warning | LCH | Saint Landry | 24 min |
| Mar 23, 6:45 AM CDT | Special Marine Warning | LCH | 60 min | |
| Mar 23, 6:51 AM CDT | Severe Thunderstorm Warning | LCH | Jefferson Davis | 24 min |
| Mar 23, 7:08 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Evangeline, Saint Landry | 37 min |
| Mar 23, 7:19 AM CDT | Severe Thunderstorm Warning | LCH | Cameron | 26 min |
| Mar 23, 7:24 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Evangeline | 21 min |
| Mar 23, 7:30 AM CDT | Special Marine Warning | LCH | 30 min | |
| Mar 23, 7:43 AM CDT | Flash Flood Warning | LCH | Acadia, Allen, Avoyelles, Calcasieu, Cameron, Evangeline and 3 more | 2 hr |
| Mar 23, 7:43 AM CDT | Severe Thunderstorm Warning | LCH | Cameron | 62 min |
| Mar 23, 7:45 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Saint Landry | 30 min |
| Mar 23, 8:16 AM CDT | Tornado Warning | LCH | Saint Landry | 29 min |
| Mar 23, 8:24 AM CDT | Tornado Warning | LCH | Cameron, Vermilion | 36 min |
| Mar 23, 8:45 AM CDT | Severe Thunderstorm Warning | LCH | Saint Landry, Saint Martin | 45 min |
| Mar 23, 8:53 AM CDT | Tornado Warning | LCH | Acadia, Lafayette, Vermilion | 37 min |
| Mar 23, 9:25 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Lafayette, Saint Martin, Vermilion | 50 min |
| Mar 23, 10:13 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin | 32 min |
| Mar 23, 10:44 AM CDT | Special Marine Warning | LCH | 16 min | |
| Mar 23, 11:58 AM CDT | River Flood Warning | LCH | Calcasieu | 21 days |
| Mar 23, 11:58 AM CDT | River Flood Warning | LCH | Acadia, Evangeline, Saint Landry | 4 days |
| Mar 23, 11:58 AM CDT | River Flood Warning | LCH | Calcasieu | 5 days |
| Mar 23, 12:08 PM CDT | Special Marine Warning | LCH | 52 min | |
| Mar 23, 3:19 PM CDT | Flash Flood Warning | LCH | Iberia, St. Mary | 116 min |
| Mar 23, 3:43 PM CDT | Small Craft Advisory | LCH | 12 hr | |
| Mar 23, 6:00 PM CDT | Special Marine Warning | LCH | 90 min |
Nearby
Areal Flood Warnings in Louisiana, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.